Alert archive / Arkansas / Special Weather Statements in 2020

Special Weather Statement, NWS Tulsa, OK

June 20, 2020Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jun 20, 2020, 1:39 PM CDT for Sebastian County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2020, 1:39 PM CDT (18:39 UTC)
Expired
Jun 20, 2020, 2:15 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 6 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS84 KTSA 201839
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
139 PM CDT Sat Jun 20 2020
 
ARZ029-201915-
Sebastian AR-
139 PM CDT Sat Jun 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN COUNTY
UNTIL 215 PM CDT...

At 139 PM CDT, a strong thunderstorm was located 3 miles southeast of
Excelsior, moving north at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Greenwood...
Barling...                        Hackett...
Midland...                        Excelsior...
Fort Smith Regional Airport...    Burnville...
Jenny Lind...                     Central City...
Arkola...                         Crossroads...
Witcherville...                   Dayton...
Rye Hill...                       

This includes Interstate 540 between mile markers 10 and 14.
 
LAT...LON 3508 9434 3529 9444 3533 9443 3536 9431
      3535 9430 3536 9428 3535 9426 3536 9421
      3510 9415
TIME...MOT...LOC 1839Z 162DEG 19KT 3515 9429 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 20, 12:28 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 20, 12:28 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1228 PM CDT Sat Jun 20 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing widespread showers across SE OK will expand eastward with
an uptick in thunderstorm potential this afternoon for western AR
terminals. Outside of possible storm influences, VFR conditions
will prevail through the forecast period. Later tonight showers
and storms are likely to develop across portions of the fcst area
and persist into Sun morning. While uncertainty exists in overall
coverage this fcst will focus higher potential for SE OK - western
AR terminals.

&&

.PREV DISCUSSION... /Issued 1113 AM CDT Sat Jun 20 2020/

..UPDATE...

DISCUSSION...
Area of widespread light to moderate rains continues across SE OK
in vicinity of remnant MCV which lies within a larger scale mid
level trough axis currently traversing the forecast area.
Widespread cloud cover is limiting destabilization and this trend
is expected to remain in place as the trough axis pushes eastward
through the afternoon. Widespread showers and scattered storms
remain the most representative forecast for SE OK through western
AR today with only isolated thunder potential west of the trough
axis across NE OK through the afternoon. Latest data continue to
support a lull in precip coverage this evening with increasing
thunderstorm chances later tonight. Updates will continue to
adjust for radar trends with the forecast scenario largely on
track.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  70  88  70 /  20  20  30  70
FSM   87  69  88  72 /  70  20  50  70
MLC   87  68  86  70 /  40  40  60  70
BVO   84  67  88  69 /  20  20  20  70
FYV   82  67  85  68 /  50  20  40  70
BYV   84  67  85  68 /  40  20  50  70
MKO   85  68  85  70 /  30  20  50  70
MIO   84  68  87  68 /  20  20  30  70
F10   85  68  86  70 /  20  30  50  70
HHW   88  71  88  72 /  40  40  60  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Jun 20, 12:56 PM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1256 PM CDT Sat Jun 20 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1256 PM CDT Sat Jun 20 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily along and south of Interstate 40.
	ONSET...Most likely after midnight.

DISCUSSION...
Scattered thunderstorms are possible this afternoon across
southeast Oklahoma and northwest Arkansas, with other isolated
storms further west across eastern Oklahoma. A brief strong
to possibly severe storm will be possible, however most storms
will remain below severe limits.  A lull in storm coverage is
likely this evening before chances increase again after midnight.
The highest storm chances tonight will generally be along and
south of Interstate 40.  These storms will pose a limited risk
of severe weather along with potential for locally heavy rain.
The storms are likely to be ongoing through Sunday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Severe Thunderstorm and Heavy Rain Potential.
TUESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will develop across southwestern Kansas Sunday evening
and expand in coverage they spread southeastward Sunday night.  It
is likely a large area of strong to severe storms will spread into
portions of northeast Oklahoma late Sunday evening or overnight with
damaging wind potential.  These storms will continue eastward through
Monday morning with a continued severe weather risk and heavy rainfall
potential.  Portions of Osage, Pawnee, and Washington counties in
northeast Oklahoma will be most prone to flooding concerns.
Thunderstorm chances will continue through much of next week within
an unsettled weather pattern.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 20, 1:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
139 PM CDT Sat Jun 20 2020

ARZ029-201915-
Sebastian AR-
139 PM CDT Sat Jun 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN COUNTY
UNTIL 215 PM CDT...

At 139 PM CDT, a strong thunderstorm was located 3 miles southeast of
Excelsior, moving north at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Greenwood...
Barling...                        Hackett...
Midland...                        Excelsior...
Fort Smith Regional Airport...    Burnville...
Jenny Lind...                     Central City...
Arkola...                         Crossroads...
Witcherville...                   Dayton...
Rye Hill...

This includes Interstate 540 between mile markers 10 and 14.

LAT...LON 3508 9434 3529 9444 3533 9443 3536 9431
      3535 9430 3536 9428 3535 9426 3536 9421
      3510 9415
TIME...MOT...LOC 1839Z 162DEG 19KT 3515 9429

Nearby

Special Weather Statements in Arkansas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.